MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 77522
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a 77522 eopa arterial cannula, the cannula was inserted into the aorta.It was connected to the arterial line of the cardiopulmonary bypass circuit.After connection a leak was seen and a small hole was seen in the cannula.The arterial line had to be disconnected and the cannula removed from the patient's aorta.A new cannula was inserted and the operation continued without event.There was no further impact to the patient other than re-cannulation.Additional information: no damage seen to external packaging.Blood loss was minimal.Small drips being forced through the hole.Hole was spotted very quickly so blood loss immeasurable.No transfusion required.There was no heating or cooling of the cannula before use.
 
Additional Manufacturer Narrative
Medtronic investigation: after investigation at medtronic, complaint was confirmed for damage to the cannula body (hole).It is unknown what may have caused this complaint.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.The investigation was completed with the information that was provided.If additional information is received, this complaint file will be reopened if deemed necessary.There were no adverse patient effects as a result of this incidence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a 77522 eopa arterial cannula, the cannula was inserted into the aorta.It was connected to the arterial line of the cardiopulmonary bypass circuit.After connection a leak was observed and a small hole was seen in the cannula.See attached photos.The arterial line had to be disconnected and the cannula removed from the patient's aorta.A new cannula was inserted and the operation continued without event.There was no further impact to the patient other than re-cannulation.Additional information: no damage was noted to the external packaging.Blood loss was minimal.Small drips being forced through the hole.Hole was spotted very quickly so blood loss was immeasurable.No transfusion required.There was no heating or cooling of the cannula before use.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key11782272
Report Number2184009-2021-00035
Device Sequence Number19795078
Product Code DWF
UDI-Device Identifier00763000135553
UDI-Public00763000135553
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number77522
Device Catalogue Number77522
Device Lot Number2020070256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1